Texas, 2007

Heavy Rain in Texas, July 5, 2007

July 5, 2007 · NWS LUB · 1 event in 1 county or zone

Heavy rainfall accompanied a small complex of convection that propagated southwestward over the central South Plains of west Texas during the afternoon hours of the 5th. Portions of south Lubbock experienced minor street flooding, with water covering a few intersections along 82nd Street at University and U Avenues.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

Heavy rainfall accompanied a small complex of convection that propagated southwestward over the central South Plains of west Texas during the afternoon hours of the 5th. Portions of south Lubbock experienced minor street flooding, with water covering a few intersections along 82nd Street at University and U Avenues. Also, water was reportedly standing at the 3400 block of 70th Street. Traffic was not adversely impacted.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jul 5, 10:35 AM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Jul 5, 10:35 AM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1135 AM CDT THU JUL 5 2007

.UPDATE...
A QUICK UPDATE HAS BEEN SENT IN THE GRIDS TO REFLECT THE COMPLEX
OF SHOWERS MOVING IN FROM THE SOUTHERN PANHANDLE. THE COMPLEX OF SHOWERS
AND STORMS IN THE PANHANDLE EARLY THIS MORNING HAVE REDEVELOPED
ACROSS THE EXTREME SOUTHEASTERN PANHANDLE AND IS PROPAGATING
FURTHER WEST THAN PREVIOUSLY ANTICIPATED. IN ADDITION...A WEAK
BOUNDARY SEEN ON THE SURFACE OBSERVATIONS MAY BE A FOCUS FOR A SOUTHWEST
PROPAGATION OF THIS COMPLEX THROUGH THE AFTERNOON HOURS. JDV

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        84  61  84  62  89 /  20  10  10  10  10
TULIA         84  62  85  63  88 /  30  10  10  10  10
PLAINVIEW     84  63  85  63  89 /  30  10  10  10  10
LEVELLAND     87  65  86  64  90 /  30  20  10  10  10
LUBBOCK       86  65  86  65  90 /  40  20  10  10  10
BROWNFIELD    88  65  86  64  89 /  40  20  10  10  10
CHILDRESS     86  67  87  67  90 /  40  20  20  20  20
SPUR          85  67  86  66  89 /  40  20  20  20  20
ASPERMONT     86  67  85  69  87 /  40  30  30  30  30

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01/99
Hazardous weather outlook, Jul 5, 4:35 AM CST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
535 AM CDT THU JUL 5 2007

TXZ021>044-061045-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
535 AM CDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 5, 11:51 AM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1251 PM CDT THU JUL 5 2007

TXZ035-051830-
LUBBOCK TX-
1251 PM CDT THU JUL 5 2007

...STRONG THUNDERSTORM ACROSS LUBBOCK COUNTY...

AT 1249 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A COMPLEX OF STRONG THUNDERSTORMS 7 MILES NORTHWEST OF
IDALOU...OR ABOUT 9 MILES SOUTHEAST OF ABERNATHY...MOVING SOUTHWEST
AT 10 MPH.

BRIEF...STRONG WIND GUSTS BETWEEN 30 AND 40 MPH ARE POSSIBLE NEAR
THUNDERSTORMS.

HEAVY RAINFALL MAY OCCUR WITH ONE HALF INCH TO ONE INCH PER HOUR
RAINFALL RATES. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT CROSS
FLOODED ROADS AS THEY MAY BE WASHED OUT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Lubbock

When
July 5, 12:15 PM CST to 1:00 PM CST
Where
Lubbock County, Lubbock
Reported by
Broadcast Media
Coordinates
33.580, -101.850

|Up to one and a half inches of rain fell over portions of south Lubbock in a forty-five minute period, including near the intersection of Indiana and 70th.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31756.